Alert archive / Indiana / Beach Hazards Statements in 2018
Beach Hazards Statement 11, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jul 27, 2018, 3:03 AM CDT for Porter County, Indiana. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2018, 3:03 AM CDT (08:03 UTC)
- Expired
- Jul 27, 2018, 1:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Chicago, IL
County Porter County, IN
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938 WHUS43 KLOT 270803 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 303 AM CDT Fri Jul 27 2018 INZ002-271615- /O.NEW.KLOT.BH.S.0011.180727T0803Z-180727T1800Z/ Porter- 303 AM CDT Fri Jul 27 2018 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect until 1 PM CDT this afternoon. * LOCATION...Porter County Indiana Lake Michigan Beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$
2 follow-up statements
400 WHUS43 KLOT 271407 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 907 AM CDT Fri Jul 27 2018 INZ002-271800- /O.CON.KLOT.BH.S.0011.000000T0000Z-180727T1800Z/ Porter- 907 AM CDT Fri Jul 27 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * LOCATION...Porter County Indiana Lake Michigan Beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ MTF
229 WHUS43 KLOT 271809 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 109 PM CDT Fri Jul 27 2018 INZ002-271915- /O.EXP.KLOT.BH.S.0011.000000T0000Z-180727T1800Z/ Porter- 109 PM CDT Fri Jul 27 2018 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Waves will continue to gradually subside this afternoon. $$ MTF
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 27, 3:02 AM CDT, 1 minute earlier.
Area forecast discussion, Jul 27, 3:02 AM CDT, 1 minute before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 302 AM CDT Fri Jul 27 2018 .SHORT TERM... 302 AM CDT Through tonight... Generally tranquil weather expected in the short term. Should see SCT v BKN Cu deck blossom later this morning thanks to the seasonably cold air aloft in association with the upper trough over the region. Forecast soundings do indicate some weak low level CAPE, but with equilibrium levels forecast to be at or below 10kft, opted to keep chance of measurable precip below thresholds for mentionable precip. Wouldn't be surprising if a light shower or a couple sprinkles develop along the lake breeze this afternoon, but coverage and accumulation of precip will be sparse. Temperatures will be seasonably cool today and tonight with highs in the 70s today with temps a few degrees colder behind a lake breeze this afternoon. Lake breeze expected to barely penetrate inland over IL, but make it farther inland over NW IN thanks to the northwesterly gradient flow. - Izzi && .LONG TERM... 302 AM CDT Saturday through Thursday... Upper trough currently over the region isn't expected to move much through most of the long term period. shortwave trough over Alberta is expected to drop south and then gradually turn east tracking along the southern periphery of the upper trough in our area. The operational runs of the GFS and ECMWF actually close off a mid-upper level circulation with this wave as it moves into the Midwest early next week. Rain chances and to some extent forecast temps will hinge on what happens with this upper low. The 00z GFS and ECMWF both suggest that the heavier steadier rain with this system will be over our southern CWA or farther south. However, guidance does tend to struggle with these type of systems, so will need to keep an eye on model trends to make sure no northward shifts in the consensus take place. The closed low will eventually move east of the area with building heights forecast in the wake of that system late next week. Assuming that pans out as currently progged that would result in a return to warmer and more humid weather by the end of next week. - Izzi && .AVIATION... For the 06Z TAFs... 1225 am...Only forecast concern this period is the potential for a short period of high mvfr cigs this morning. Forecast moisture fields suggest the potential for at least few/sct 2-3kft clouds around/shortly after sunrise that should quickly lift to a 4-5kft cig by late morning but confidence is low. Northwest winds will continue through the period...increasing back to 10-12kts later this morning...then diminishing with sunset this evening. Winds will likely turn more northerly along the Indiana shore with a north/northeast wind possible at gyy. cms && .MARINE... 215 am...Low pressure near James Bay will lift northeast today as a ridge of high pressure builds from the northern Plains into the southern Great Lakes region this weekend. Northwest winds 10-20kt today will slowly diminish tonight and gradually turn southerly by Sunday but winds will remain light early next week as a ridge settles over the Great Lakes. Low pressure will move northeast across the Ohio Valley Tuesday which will turn winds northeasterly over the southern portion of Lake Michigan. cms && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...Beach Hazards Statement...INZ002 until 1 PM Friday. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 26, 3:00 PM CDT, 12 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 300 PM CDT Thu Jul 26 2018 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 272000- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- 300 PM CDT Thu Jul 26 2018 /400 PM EDT Thu Jul 26 2018/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Saturday night through Wednesday... Limited Thunderstorm Risk. DISCUSSION: There will be periodic chances for showers and thunderstorms Saturday night through midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-272000- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 300 PM CDT Thu Jul 26 2018 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Saturday through Wednesday... Limited Thunderstorm Risk. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-272000- Lake Michigan from Michigan City IN to St. Joseph MI 5 NM offshore to Mid Lake- Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and north of a line from Charlevoix MI to South Fox Island 5 NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to Mid Lake- Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI- Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5 NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5 NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM offshore to Mid Lake- Lake Michigan Holland to Whitehall MI 5 nm off shore to mid- line of lake- Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid Lake- Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to Mid Lake- 300 PM CDT Thu Jul 26 2018 This Hazardous Weather Outlook is for portions of the open waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Limited Thunderstorm Risk over northern Lake Michigan through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Saturday through Wednesday... Limited Thunderstorm Risk. BMD Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Beach Hazards Statements in Indiana, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.